Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 47, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 2, 2018, 8:39 PM PDT. It took effect at May 2, 2018, 9:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2018, 8:39 PM PDT (03:39 UTC)
- In effect from
- May 2, 2018, 9:00 PM PDT
- Expired
- May 3, 2018, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
231 WHUS76 KEKA 030339 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 839 PM PDT Wed May 2 2018 PZZ475-031000- /O.CAN.KEKA.SC.Y.0046.000000T0000Z-180503T1000Z/ /O.NEW.KEKA.SC.Y.0047.180503T0400Z-180503T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 839 PM PDT Wed May 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 AM PDT Thursday. * WINDS...NW around 10 to 15 kt tonight. * SEAS...6 to 8 ft at 8 seconds and subsiding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-455-470-030445- /O.CAN.KEKA.SC.Y.0046.000000T0000Z-180503T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 839 PM PDT Wed May 2 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$
1 follow-up statement
693 WHUS76 KEKA 030951 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 251 AM PDT Thu May 3 2018 PZZ475-031100- /O.EXP.KEKA.SC.Y.0047.000000T0000Z-180503T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Thu May 3 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:18 PM PDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 2, 3:18 PM PDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
318 PM PDT Wed May 2 2018
.SYNOPSIS...Temperatures over much of interior northwest
California will reside in the 70s to low 80s during the next 7
days, while temperatures in the upper 50s to low 60s are expected
along the coast due to the influence of a marine airmass.
Otherwise, dry weather is probable through the forecast period,
with the exception of possible shower development over the
interior on the weekend.
&&
.DISCUSSION...An amplified upper ridge was gradually shifting east
toward the west coast early Wednesday morning. This has brought
clear skies across the area this afternoon. Short term model
guidance brings this feature across the region tonight into
Thursday. As that occurs, temperatures will warm aloft and an
inversion will form above the surface. The marine boundary layer
will deepen and moisten as that happens and aid in the development
of widespread stratus over the coastal waters that will spread
inland across portions of Del Norte, Humboldt, and Mendocino
Counties. Coastal temperatures during Thursday afternoon will
subsequently reside in the upper 50s to low 60s, while inland
valleys experience highs in the 70s.
Otherwise, dry weather is expected across the area through Friday.
Shower probabilities increase slightly over Trinity County
Saturday afternoon into Sunday as an upper wave approaches/passes
from the west. A more substantial upper trough may impact the
region Tuesday resulting in a better chance of more widely
spread, albeit light, rain chances.
&&
.AVIATION...Strong high pressure brought fair, dry and mostly
VFR conditions to the region today. However, MVFR coastal low
clouds North of Cape Mendocino to ACV airport persisted from
yesterday evening until mid-morning. Mendocino's eastern mountain
ranges reported cumulus and altocumulus Cigs from 040-070 feet in
the afternoon. Back along the Humboldt Coast By 1 PM, ACV
reported FEW007 as a very thin layer of stratus fractus moved in
and out of the airport. A marine cloud surge has been steady
creeping northward along the Mendocino coast and will gradually
move into Humboldt and Del Norte overnight. Therefore, the ACV and
CEC airports will lower into IFR overnight. Still, the main
concern at ACV for late afternoon/early evening is whether stratus
will increase and bring early stratus to the airport. Otherwise
conditions will remain VFR and dry across most of the flying area
into Thursday. /TA
&&
.MARINE...Seas and winds continue to fall today with buoys
reporting a mix of southerly winds south of Cape Mendocino and
west- northwesterly winds north of the Cape. Wave heights are
primarily below 8 ft this afternoon and within 10 nm with the
largest waves being reported between the Nort Spit and Cape
Mendocino. Winds and seas are expected to improve through tomorrow
and this trend will continue through the end of the week. North
winds ranging from just 5 to 15 kt will be the norm for the
remainder of the week, and with only a small lingering northwest
swell expected to move through the waters, seas are expected to
fall below 5 feet by tomorrow and remain there through at least
Sunday. /BC/KR
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 10 PM PDT this evening for
PZZ450-455-470.
Small Craft Advisory until 3 AM PDT Thursday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, May 2, 3:13 AM PDT, 17 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PDT Wed May 2 2018 CAZ101>106-108>113-031015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 313 AM PDT Wed May 2 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-031015- Northern Trinity- 313 AM PDT Wed May 2 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A slight chance of thunderstorms exists Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.